Alert archive / Oklahoma / Flash Flood Warnings in 2024
Flash Flood Warning 13, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 18, 2024, 9:43 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2024, 9:43 PM CDT (02:43 UTC)
- Expired
- Jun 19, 2024, 6:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beaver County, OK, Texas County, OK
The radar
The Dodge City radar (KDDC), 140 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 10:21 PM CDT | FLASH FLOOD | Hooker, OK | Home washed away due to flood waters. |
| Jun 18, 10:21 PM CDT | FLASH FLOOD | Hooker, OK | 1 foot of water over the roadway at the intersection of Illinois St and Ireland St. Water is higher than the bottom of a SUV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2281 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.0
The text
As transmitted.
677
WGUS54 KAMA 190243
FFWAMA
OKC007-139-190545-
/O.NEW.KAMA.FF.W.0013.240619T0243Z-240619T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
943 PM CDT Tue Jun 18 2024
The National Weather Service in Amarillo has issued a
* Flash Flood Warning for...
Northwestern Beaver County in the panhandle of Oklahoma...
Northeastern Texas County in the panhandle of Oklahoma...
* Until 1245 AM CDT.
* At 943 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 2 to 3 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hooker, Tyrone, Baker, Turpin, Floris and Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3688 10162 3698 10157 3700 10150 3700 10054
3695 10054 3684 10057 3679 10069 3680 10156
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
Muscha4 follow-up statements
330
WGUS74 KAMA 190341
FFSAMA
Flash Flood Statement
National Weather Service Amarillo TX
1041 PM CDT Tue Jun 18 2024
OKC007-139-190545-
/O.CON.KAMA.FF.W.0013.000000T0000Z-240619T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beaver OK-Texas OK-
1041 PM CDT Tue Jun 18 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT WEDNESDAY
FOR NORTHWESTERN BEAVER AND NORTHEASTERN TEXAS COUNTIES...
At 1041 PM CDT, trained weather spotters reported thunderstorms
producing heavy rain in Hooker with 1 foot of water the road.
Between 3.5 and 4.5 inches of rain have fallen. The expected
rainfall rate is 1 to 2 inches in 1 hour. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Hooker, Tyrone, Baker, Turpin, Floris and Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3688 10162 3698 10157 3700 10150 3700 10054
3695 10054 3684 10057 3679 10069 3680 10156
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Muscha102
WGUS54 KAMA 190504
FFWAMA
OKC007-139-190700-
/O.EXT.KAMA.FF.W.0013.000000T0000Z-240619T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
1204 AM CDT Wed Jun 19 2024
The National Weather Service in Amarillo has extended the
* Flash Flood Warning for...
Northwestern Beaver County in the panhandle of Oklahoma...
Northeastern Texas County in the panhandle of Oklahoma...
* Until 200 AM CDT.
* At 1204 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 4 and 6 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hooker, Tyrone, Baker, Turpin, Floris and Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3688 10162 3698 10157 3700 10150 3700 10054
3695 10054 3684 10057 3679 10069 3680 10156
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Muscha313
WGUS54 KAMA 190618
FFWAMA
OKC007-139-190900-
/O.EXT.KAMA.FF.W.0013.000000T0000Z-240619T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
118 AM CDT Wed Jun 19 2024
The National Weather Service in Amarillo has extended the
* Flash Flood Warning for...
Northwestern Beaver County in the panhandle of Oklahoma...
Northeastern Texas County in the panhandle of Oklahoma...
* Until 400 AM CDT.
* At 118 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 5 and 6 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hooker, Tyrone, Baker, Turpin, Floris and Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3688 10162 3698 10157 3700 10150 3700 10054
3695 10054 3684 10057 3679 10069 3680 10156
FLASH FLOOD...RADAR INDICATED
$$
Muscha237
WGUS54 KAMA 190807
FFWAMA
OKC007-139-191100-
/O.EXT.KAMA.FF.W.0013.000000T0000Z-240619T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
307 AM CDT Wed Jun 19 2024
The National Weather Service in Amarillo has extended the
* Flash Flood Warning for...
Northwestern Beaver County in the panhandle of Oklahoma...
Northeastern Texas County in the panhandle of Oklahoma...
* Until 600 AM CDT.
* At 307 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 5 and 6 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hooker, Tyrone, Baker, Turpin, Floris and Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3688 10162 3698 10157 3700 10150 3700 10054
3695 10054 3684 10057 3679 10069 3680 10156
FLASH FLOOD...RADAR INDICATED
$$
MuschaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 9:06 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 18, 9:06 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 906 PM CDT Tue Jun 18 2024 ...New UPDATE... .UPDATE... Issued at 906 PM CDT Tue Jun 18 2024 A line of strong to severe storms have finally moved into Texas and Beaver counties in the Oklahoma Panhandle. The atmosphere remains favorable for a few storms to remain strong to severe with the primary hazards being large hail, damaging wind gusts, and heavy rainfall may lead to flash flooding. The weak showers/storms that developed around Amarillo/Canyon have dissipated and additional storm development is highly unlikely the rest of the night. Have removed mentionable PoPs across much of the Texas Panhandle through the rest of the night. Other forecast elements remain on track through sunrise tomorrow morning. Muscha && .UPDATE... Issued at 625 PM CDT Tue Jun 18 2024 A few cumulus fields have developed across the Panhandles. The first one is along the cold front/dry line combo from Dalhart up through southwest Kansas. The other area is in the central and south central TX Panhandle where some of the cumulus have tried to become showers or a storm, but have struggled thus far. A few attempts at convection may finally be trying between Dimmitt and Tulia. Have kept in broad low PoP mentions in the forecast at this point given the high uncertainty and lack of consistency with the CAMs. The higher potential for storms tonight will be across the Oklahoma Panhandle should storms along the cold front in KS move south, which most models are depicting will occur. Storms tonight still could be strong to severe with large hail and damaging wind gusts the primary hazards. Muscha && .SHORT TERM ... (This evening through Wednesday night) Issued at 346 PM CDT Tue Jun 18 2024 As of this afternoon, latest satellite and ground sensors are seeing the expected cold frontal boundary finally slow just north of eastern portion of the Oklahoma Panhandle. This frontal boundary will play a key role in getting any thunderstorms to develop later today and possibly Wednesday as many models are still expecting it to stall over our area. Meanwhile to our west, the other half of the front is now integrating into the short-wave trof moving through, which in turn is helping push the dry line back into western most counties. Currently, latest observations is showing said dry boundary running roughly from Stratford, TX to Tucumcari, NM. Should this sharpen and progress a little further in then potential for storms in the south will also increase for the day with many of the CAMs already increasing the odds with their latest runs. However, there is still a decent cap over the area which may keep development limited. Regardless, potential for any thunderstorm that develop to turn severe is present with MLCAPE values running around 2500 J/kg and DCAPE pushing 1700 to 1800 J/kg. The biggest issue will be shear as latest guidance is not seeing much more than 20 to 25kt, which will make storms harder to stay sustain. This will also make the chances for tornadoes much lower, though a landspout forming off a boundary cant be fully ruled out either. As we head into Wednesday, models are still settling on the more southerly track for the tropical disturbance that is currently in the Gulf of Mexico. This track will push most of the heavier moisture into Mexico and southern portions of Texas, but we should still see an increase as will with most model seeing PWATS around 1.5 inches. This does give us the potential for shower and thunderstorms tomorrow that could produce heavier rainfall for the day, but that will only come to pass should the front push further south into our area and hold. Otherwise, expect a temperature drop to coincide with both the increase in moisture and front boundary. Expect most locations to go from the low to mid 90s today to 80s for Wednesday afternoon. Scoleri && .LONG TERM ... (Thursday through next Monday) Issued at 346 PM CDT Tue Jun 18 2024 For Thursday through Monday, medium range models and ensemble members suggest the upper level ridge of high pressure will expand westward to encompass roughly most of the southern one third of the United States as the western states upper level trof weakens and translates eastward across the north central states. The latest 12Z medium range models and associated ensembles have maintained the trend towards a stronger upper level ridge which would act to steer the potential tropical system more westward and into northeast Mexico with only very limited impacts with respect to moisture advection into our forecast area for Thursday. Refer to the latest NHC bulletins for more information on this potential tropical cyclone. The latest NBM pops have trended down more for Thursday and Thursday night. In fact, NBM pops for Friday through Monday have also lowered further compared to 24 hours ago as most medium range deterministic and corresponding ensemble members are projecting our region to be more under the influence of the upper level ridge. Given reasonable medium range model agreement, have sided with the NBM pops for Friday through Monday. The close proximity of the ridge of high pressure also supports NBM temperatures for all periods of the long term forecast. 02 && .AVIATION... (00Z TAFS) Issued at 625 PM CDT Tue Jun 18 2024 VFR conditions will persist at the beginning of this TAF cycle. There is a chance that storms may get close to or impact KGUY, so have added VCTS mentions there. KAMA/KDHT may also see a storm, but confidence is not high enough to add at this time and will amend if necessary. Low clouds will move in at all sites with MVFR ceilings forecast by 12 to 14z. These low clouds should clear out around or after 18z. Winds will start out of the south and should become easterly/northeasterly when a weak front goes through the area tonight. Muscha && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 69 86 64 81 / 30 30 40 30 Beaver OK 65 86 64 87 / 80 60 30 10 Boise City OK 61 78 60 83 / 50 60 40 20 Borger TX 71 91 67 87 / 30 50 40 30 Boys Ranch TX 69 88 64 84 / 20 50 50 30 Canyon TX 68 85 63 79 / 30 30 40 30 Clarendon TX 69 85 64 78 / 20 20 20 30 Dalhart TX 64 84 60 83 / 30 60 50 30 Guymon OK 65 82 62 85 / 60 60 40 10 Hereford TX 69 87 64 80 / 20 30 40 40 Lipscomb TX 70 88 65 86 / 30 50 20 20 Pampa TX 69 86 64 82 / 20 40 30 20 Shamrock TX 70 88 66 83 / 10 20 20 30 Wellington TX 71 88 67 83 / 10 10 20 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...11 LONG TERM....02 AVIATION...05
Hazardous weather outlook, Jun 18, 2:48 PM CDT, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 248 PM CDT Tue Jun 18 2024 OKZ001>003-TXZ001>020-317-191100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 248 PM CDT Tue Jun 18 2024 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms may develop late this afternoon and evening across much of the Oklahoma and Texas Panhandles. If storms form, some will have the potential to become severe, with damaging winds and large hail the primary hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible Wednesday through Friday afternoon, and then again Saturday night through Monday for at least parts of the Oklahoma and Texas Panhandles. A few storms on any of those days may become strong to severe, with damaging winds and large hail the primary hazards. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed late this afternoon and evening. 02
In the hours before
Local storm report, Jun 18, 9:39 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
939 PM CDT Tue Jun 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM Tstm Wnd Gst 1 WSW Hooker 36.86N 101.23W
06/18/2024 M58 MPH Texas OK Mesonet
&&
BRMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:14 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 61 min |
| Jun 18, 8:30 PM CDT | Areal Flood Advisory | AMA | Beaver, Texas | 77 min |
| Jun 18, 8:56 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 64 min |
| Jun 18, 9:16 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 59 min |
| Jun 18, 9:52 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 53 min |
| Jun 18, 10:11 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 64 min |
| Jun 18, 10:35 PM CDT | Flash Flood Warning | AMA | Texas | 13 hr |
| Jun 18, 10:44 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 31 min |
| Jun 18, 10:52 PM CDT | Flash Flood Warning | AMA | Texas | 3 hr |
| Jun 18, 11:09 PM CDT | Flash Flood Warning | AMA | Beaver, Texas | 7 hr |
| Jun 18, 11:12 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 63 min |
| Jun 18, 11:48 PM CDT | Flash Flood Warning | AMA | Texas | 12 hr |
| Jun 19, 12:00 AM CDT | Severe Thunderstorm Warning | AMA | Texas | 45 min |
| Jun 19, 12:11 AM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 64 min |
| Jun 19, 12:41 AM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 64 min |
| Jun 19, 1:15 AM CDT | Flash Flood Warning | AMA | Cimarron, Texas | 4 hr |
| Jun 19, 1:42 AM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 63 min |
| Jun 19, 3:13 AM CDT | Areal Flood Advisory | AMA | Beaver, Texas | 4 hr |
| Jun 19, 5:44 AM CDT | Special Weather Statement | AMA | Cimarron | 31 min |
| Jun 19, 5:48 AM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 42 min |
| Jun 19, 7:50 AM CDT | Areal Flood Advisory | AMA | Texas | 6 hr |
| Jun 19, 11:39 AM CDT | Areal Flood Warning | AMA | Texas | 2 hr |
| Jun 19, 11:39 AM CDT | Areal Flood Warning | AMA | Texas | 21 hr |
| Jun 19, 2:33 PM CDT | Areal Flood Warning | AMA | Texas | 18 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.